MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED
Model Number 777F8
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: kra, dqe, dqo a product evaluation was completed on the returned catheter.The reported event of balloon burst was confirmed.During visual inspection balloon was found ruptured at the central area.The balloon edges did not match at the ruptured region.All through lumens were patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.As part of the manufacturing process, 100% of the manufactured units go through a balloon inflation process performed.A device history record review was completed and documented that device met all specifications upon distribution.In the preparation section of the instructions for use (ifu) it is stated that inflation is usually associated with a feeling of resistance.On release, the syringe plunger should usually spring back.If no resistance to inflation is encountered, it should be assumed that the balloon has ruptured.Discontinue inflation at once.The catheter may continue to be used for hemodynamic monitoring.However, be sure to take precautions to prevent infusion of air or liquid into the balloon lumen.The ifu provides instructions to check balloon integrity by inflating it to the recommended volume.Check for major asymmetry and for leaks by submerging in sterile saline or water.Deflate balloon before insertion.Lastly, the warnings section of the ifu states that pulmonary complications may result from improper inflation technique.To avoid damage to the pulmonary artery and possible balloon rupture, do not inflate above the recommended volume.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.
 
Event or Problem Description
As reported, before use in the patient, the balloon of a swan-ganz catheter burst.There was no allegation of patient injury.

Brand Name
SWAN-GANZ CCOMBO V
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCE
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key22948019
Report Number2015691-2025-07203
Device Sequence Number9125085
Product Code DYG
UDI-Device Identifier00690103146554
UDI-Public(01)00690103146554(17)260624(11)240624(10)65795057
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/24/2026
Device Model Number777F8
Device Lot Number65795057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown